Medication errors cause thousands of injuries every year across America; prescription errors can cause mild issues, like hives or rashes, or they can cause errors due to a conflict between medications that could be lethal. Medication errors can happen in a number of ways, so it’s important to keep track of your medications and to know what you’re meant to be taking.
Here’s an example. If you’re always prescribed the same repeating prescription and it suddenly changes shape, color, or has unusual markings, make sure to ask and verify that it’s the same drug that you’ve been prescribed. It’s possible for the wrong medication to be put into your prescription bottle, and taking a dose could be fatal.
The wrong dose of a medication may look different as well, which makes it important for you to look at the numeric identification on the pill. If you have any concerns, you need to speak with the pharmacist or doctor to verify that it’s the correct medication.
If your doctor prescribes a medication that you’re allergic to after knowing you couldn’t be exposed to the drug, that could constitute negligence. Allergic reactions can result in anaphylaxis, and, without prompt treatment, can be fatal. Anaphylaxis can also result from drug interactions, so if you’ve been given multiple drugs to take, always be sure to ask if they’re safe to take together before you accept a change in your medical treatment program.
Our website has more information on how to prevent injuries as well as how to move forward following an injury from a prescription error. Your health is important. Speak up and be sure you get the treatment and compensation you deserve.